• Xeloda Side Effects - Are they cumulative?

    Asked by CrazyHarry on Friday, February 15, 2013

    Xeloda Side Effects - Are they cumulative?

    I'm half way through my oral chemo (Xeloda) and I'm nauseous all the time. When I first started, it was limited to the times when I wasn't able to poop. Any I crazy (as my name indicates) or is this possible?

    4 Answers from the Community

    4 answers
    • nancyjac's Avatar

      Are you asking if it is possible to be nauseous all the time, or if nausea is related to constipation? Are or were you taking sterioids for nausea? Or are/were you taking pain meds? Both can cause constipation. In any case, there are lots of anti-emetics available to help ease your nausea. If whatever you are currently taking isn't working, tell you oncologist and he can prescribe something else.

      over 3 years ago
    • SouthernMom's Avatar

      It was DEFINITELY cumulative for me. I am on cyclophosphomide, another oral drug, and the longer I am on it, the more side effects I have, like chemo brain if you haven't discovered that one yet. The good side is, as soon as you are done with chemo, they should go away. So you can talk to your doctor about dealing with the side effects. I have 8mg zofran that melts under my tongue for the nausea and have found it to be very helpful for that. Good luck to you!

      over 3 years ago
    • Nomadicme's Avatar

      Yes cumulative, my experience was with different chemo.

      For constipation, take fiber in the form of psyllium husks (active ingredient in Metamucil, much cheaper and available at amazon.com and all over really). If you're disgusted by the raw psyllium, take Metamucil, yes the stuff works. Strangely enough, fiber also helps with nausea.

      Part of my nausea wasn't nausea at all but acid reflux, for which my onc told me to ake twice the over the counter dose of Prilosec (available non branded, much cheaper). Do check with a health care provider if that can be one of your issues. Otherwise ask for more meds for nausea, in this age of supportive care for chemo there's no reason why you should suffer.

      over 3 years ago
    • Sooz's Avatar

      My husband tried taking xeloda around a year and 1/2 ago because the oncologist thought it would be more convenient than added to iv pump. Up until this time, he had been fortunate to have not had adverse effects from any of his drugs but let me tell you after 3 doses....he lost 25 lbs in 4 days from the nausea and diarrhea. We said no more xeloda.I believe that most ,if not all chemo drugs, can cause more problems the longer you take them. If you can tolerate them until the end of the cycle, it is probably better because after awhile ,you run out of drugs to take.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more adenocarcinoma, colorectal cancer questions.  Also, don't forget to check out our Adenocarcinoma, Colorectal Cancer page.